Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS Mobile, AL

April 25, 2006Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2006, 5:52 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 5:52 PM CDT (22:52 UTC)
Expired
Apr 25, 2006, 6:30 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2117 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 252253
SVRMOB
ALC003-FLC033-252330-
/O.NEW.KMOB.SV.W.0071.060425T2252Z-060425T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA
  ESCAMBIA COUNTY IN NORTHWEST FLORIDA

* UNTIL 630 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SEMINOLE TO
  6 MILES SOUTHWEST OF SEMINOLE...AND MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BEULAH AND LILLIAN BY 600 PM CDT
  CANTONMENT AND PARADISE BEACH BY 605 PM CDT
  GONZALEZ BY 610 PM CDT
  ENSLEY AND BELLVIEW BY 615 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3072 8753 3041 8763 3028 8728 3052 8716

$$
2 follow-up statements
000 
WWUS54 KMOB 252316
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT TUE APR 25 2006

ALC003-252323-
/O.CAN.KMOB.SV.W.0071.000000T0000Z-060425T2330Z/
BALDWIN AL-
615 PM CDT TUE APR 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN COUNTY IS CANCELLED...

LAT...LON 3064 8738 3034 8744 3028 8728 3052 8716

$$

FLC033-252330-
/O.CON.KMOB.SV.W.0071.000000T0000Z-060425T2330Z/
ESCAMBIA FL-
615 PM CDT TUE APR 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
SOUTHEASTERN ESCAMBIA COUNTY...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED ABOUT 15 
MILES WEST OF PENSACOLA...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLVIEW AND 6 MILES SOUTHWEST OF ENSLEY BY 620 PM CDT
  MYRTLE GROVE BY 625 PM CDT
  WEST PENSACOLA...BROWNSVILLE...WARRINGTON AND GOULDING BY 630 PM
  CDT

IF ON OR NEAR PENSACOLA BAY...GET OUT OF THE WATER AND MOVE INDOORS 
OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3064 8738 3034 8744 3028 8728 3052 8716

$$
000 
WWUS54 KMOB 252330
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT TUE APR 25 2006

FLC033-252340-
/O.EXP.KMOB.SV.W.0071.000000T0000Z-060425T2330Z/
ESCAMBIA FL-
630 PM CDT TUE APR 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA COUNTY 
WAS ALLOWED TO EXPIRE AT 630 PM CDT...

LAT...LON 3064 8738 3034 8744 3028 8728 3052 8716

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:28 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 25, 3:28 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT TUE APR 25 2006

.SHORT TERM (TONIGHT AND WEDNESDAY)...UPPER LOW OVER THE WESTERN
STATES WILL TONIGHT PASS SOUTH OF THE BASE OF...CONTRIBUTING TO THE
CIRCULATION OF...AN UPPER LOW OVER THE GREAT LAKES. SAID
INTENSIFYING SYSTEM WILL PULL SURFACE FRONT OVER THE CENTRAL PLAINS
TO VICINITY OF THE FA BY SUNRISE WEDNESDAY. AT THAT POINT IT WILL
STALL BRINGING LINGERING PRECIP THROUGH MUCH OF WEDNESDAY. MORE
BELOW. 3500 J/KG CAPE AND 8200 FT WET BULB ZERO TELLING US HAIL IS
NOT OUT OF THE QUESTION...IN FACT...MORE LIKELY THAN NOT. /77

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...FRONT MOVING IN
OVERNIGHT TUESDAY WILL STALL BRINGING CATEGORICAL PRECIP THROUGH
MUCH OF WEDNESDAY. A DEFINED SHORTWAVE IS CALCULATED TO MOVE FROM
THE TRANS PECOS REGION OF TEXAS AND TO PHASE WITH AN OPEN WAVE OVER
THE MIDSOUTH WEDNESDAY. THIS WOULD FURTHER DEVELOP THE SURFACE WAVE
ON THE FRONT AS IT MOVES INTO ALABAMA/MISSISSIPPI. THE WAVE WILL
DEEPEN FURTHER AS IT MOVES INTO THE LOWER PIEDMONT. CONFIDENCE ON
12Z CYCLE POPS COMPUTATIONS REMAINS HIGH SO WILL MAINTAIN INCREASE
OF POPS MORE OR LESS MONOTONICALLY WITH LATITUDE REACHING A LOCAL
MAXIMUM OVER THE NORTHERN PORTION OF THE FORECAST AREA WEDNESDAY.
THEN THINGS TAPER OFF TO THE EAST WEDNESDAY NIGHT FOLLOWING THE
DEPARTING SURFACE LOW AS IT MOVES OFF EAST COAST OVER ONLSOW BAY.

AFTER FRONT DRAGS THROUGH THE WIND WILL TURN WEST NEAR SURFACE AND
THEN THINGS WILL DRY OUT IN DEEP LAYER THROUGH LATE WED. AS SAID BY
MID SHIFT A 500 MB LOW WILL MOVE INTO THE SOUTHWEST AND BECOME
ABSORBED BY A CANADIAN SYSTEM THAT MOVES INTO THE PLAINS SATURDAY.
AS THE PLAINS SYSTEM DEEPENS IT WILL SLOW ITS EASTWARD MOVEMENT
THROUGH MONDAY. AN ASSOCIATED SURFACE SYSTEM WILL MEANWHILE OCCLUDE
OVER THE MID MISSISSIPPI VALLEY AND BRING A FRONT THROUGH THE
FORECAST AREA SUNDAY NIGHT. CHANCE POPS RETURN TO THE FORECAST BY
SATURDAY NIGHT AND CONTINUE UNTIL POPS TAPER OFF MONDAY. /77

&&

.MARINE...HIGH EAST OF MARINE FORECAST AREA WILL DRIFT EAST AS A
TROUGH WITH AN ASSOCIATED COLD FRONT APPROACHES THE AREA ON
WEDNESDAY. THUNDERSTORMS WILL STAY MOSTLY NORTH OF THE COAST ALONG
THE SEA BREEZE PENDING EASTWARD MOVING VORT MAX AND H5 SHORT WAVE.
EXPECT BETTER COVERAGE LATER TONIGHT AND WEDNESDAY AS LONG WAVE
UPPER TROUGH MOVES EAST ACROSS THE AREA. ONSHORE WINDS WILL PICK UP A
BIT IN ADVANCE OF THE SURFACE TROUGH BUT SHOULD STAY BELOW SMALL
CRAFT ADVISORY LEVELS...UNTIL AFTER THE COLD FRONT WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING. A HIGH BUILDS INTO THE SOUTHERN STATES
THURSDAY THEN WINDS SHOULD DIMINISH BY THURSDAY AFTERNOON WHILE TURNING
EAST AS THE HIGH MOVES OFF THE SOUTHEAST COAST. RETURN FLOW WILL BE
BACK FOR THE START OF THE WEEKEND. SHOWERS AND THUNDERSTORMS WITH THE
NEXT FRONT WILL BE MORE NUMEROUS CLOSER TO THE COAST DURING THE DAY
WEDNESDAY. /11

&&

.FIRE WEATHER...MOIST AIR INFLUX WILL KEEP AFTERNOON RELATIVE
HUMIDITY WELL ABOVE CRITICAL TODAY AND TOMORROW. A HIGH OVER THE
NORTHERN GULF OF MEXICO WILL MOVE EAST AS A COLD FRONT STALLS NORTH
OF THE COAST. THE FRONT WILL MOVE OFFSHORE WEDNESDAY NIGHT BRINGING
WESTERLY WINDS IN ADVANCE OF IT DURING THE DAY WEDNESDAY. WIND WILL
BECOME NORTHWEST OVERNIGHT AS THE FRONT PASSES. SURFACE HIGH WILL
MOVE FROM THE SOUTHERN PLAINS TO THE EASTERN SEABOARD BY SATURDAY
BRINGING SOUTH WINDS FOR THE WEEKEND. DRY CONDITIONS BEHIND THE FRONT
ARE NOT CONSIDERED LOW ENOUGH TO WARRANT A FIRE WEATHER WATCH./77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  81  55  79 /  40  60  10   0
PENSACOLA   69  81  57  80 /  40  60  20   0
DESTIN      71  80  61  77 /  20  60  30   0
EVERGREEN   67  79  56  77 /  40  70  20   0
WAYNESBORO  67  75  49  76 /  50  70  10   0
CAMDEN      67  78  55  76 /  50  80  20   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 25, 6:00 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE APR 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST
AND WEAK UPPER SUPPORT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY
AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE
DAY.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 25, 4:55 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT TUE APR 25 2006

ALZ056>058-060-252300-
COVINGTON-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...EVERGREEN AND LUVERNE...
455 PM CDT TUE APR 25 2006

...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS PORTIONS OF
CONECUH AND BUTLER COUNTIES...MOVING EAST INTO COVINGTON AND
CRENSHAW COUNTIES...

AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF
EVERGREEN...TO GEORGIANA.  THE STRONGEST OF THESE STORMS WAS LOCATED
OVER OWASSA.  THE THUNDERSTORMS ARE MOVING EAST AT 30 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GEORGIANA...MCKENZIE...BROOKS...PIGEON CREEK...AND DOZIER
THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS
HAVE PASSED.
Special weather statement, Apr 25, 5:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
520 PM CDT TUE APR 25 2006

ALZ062-064-FLZ001>004-252315-
UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND
SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...
520 PM CDT TUE APR 25 2006

...A LINE OF STRONG THUNDERSTORMS IS MOVING EAST FROM THE MOBILE BAY
AREA TOWARD THE WESTERN FLORIDA PANHANDLE...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM DYAS TO ROBERTSDALE...MOVING EAST
AT 25 MPH TOWARD THE BEULAH...BARRINEAU PARK...AND OAK GROVE AREAS.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:18 PM CDTSpecial Marine WarningMOB57 min
Apr 25, 4:36 PM CDTSpecial Marine WarningMOB54 min
Apr 25, 5:57 PM CDTSpecial Marine WarningMOB93 min
Apr 25, 6:08 PM CDTSevere Thunderstorm WarningMOBSanta Rosa21 min
Apr 25, 6:32 PM CDTSpecial Marine WarningMOB118 min
Apr 25, 2:15 PM CDTSevere Thunderstorm WarningMOBClarke23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.